MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE SPINAL CMT SYS, 11C; CEMENT, BONE, VERTEBROPLASTY

DEPUY SPINE INC CONFIDENCE SPINAL CMT SYS, 11C; CEMENT, BONE, VERTEBROPLASTY
Catalog Number 283910000
Medical Device Problem Codes Fluid/Blood Leak (1250); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the confidence cement was used to fill l3.The mixing and assembly process went smoothly during the operation.After pouring 2ml of bone cement, the doctor felt the pressure decreasing and discovered that the milk bottle was leaking again.After reassembly, it was still leaking.The bone cement could no longer be pressurized.After urgently contacting the supervisor, the doctor was allowed to open another bag for use.There were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: g1 (manufacturing site name).H3, h6: photo investigation: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed the cement kit pump and cement reservoir were observed assembled.Cement was observed inside the reservoir.Functionality of the device cannot be assessed through photo evidence provided; there is not enough evidence to confirm the reported condition.Cement lot number 4597805 is identified to be used with the confidence kit: lot number 424363.Retain test was performed for the cement lot number: 4597805, refer to attachments for more details "(b)(4) report - signed".There are no non-conformances associated with this lot.The samples were tested in a temperature and humidity-controlled laboratory.Lot: 4597805, dough time: 34s (spec: max 90s), mix characteristics: stiff, setting time: 14 mins 55s (spec: 12 min 00s - 24 min 00s).The cement mixed and behaved as expected for the product type and met the appropriate control specification (ref: ms-040 confidence spinal bone cement master specification).Setting time was tested using tm-t150 (comparative test for tmt077).The recorded setting met the control specification of 12 min 00 sec - 24 min 00 sec for tm-t077.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the confidence spinal cmt sys, 11c would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a dhr evaluation was performed for the finished device, product code: 283910000, lot number: 424363, it was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 10-feb-2025, manufacturing site: jabil le locle, expiry date: 31 jan 2027.Cement : product code: 183901001/ lot number: 4597805.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the pump and the cement reservoir were attached, hardened cement was observed inside the reservoir and a small quantity of liquid was found along the connector tube.The introducer needles and the mixer were also returned with evidence of hardened cement.The mallet and needle holder were returned inside its sealed blister.A complete functional test can not be performed due to the complaint condition can not be replicated; however, the pump was intended to spin and the remaining liquid moved along the tube with no leakage observed.Cement lot number 4597805 is identified to be used with the confidence kit: lot number 424363.Retain test was performed for the cement lot number: 4597805, (b)(4).There are no non-conformances associated with this lot.The samples were tested in a temperature and humidity-controlled laboratory.Lot: 4597805, dough time: 34s (spec: max 90s), mix characteristics: stiff, setting time: 14 mins 55s (spec: 12 min 00s - 24 min 00s).The cement mixed and behaved as expected for the product type and met the appropriate control specification (ref: ms-040 confidence spinal bone cement master specification).Setting time was tested using tm-t150 (comparative test for tmt077).The recorded setting met the control specification of 12 min 00 sec - 24 min 00 sec for tm-t077.Surgical technique of confidence spinal cement system was reviewed and the following relevant notes were found at page 10: connect the hydraulic pump flexible tube to the cement reservoir cap by pushing and snapping the quick connect assembly onto the cement reservoir cap.If the quick connect will not attach to the reservoir cap, rotate the handle of the hydraulic pump counterclockwise to relieve some pressure.This will allow the connector to attach to the reservoir cap.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the confidence spinal cmt sys, 11c would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a dhr evaluation was performed for the finished device.Product code: 283910000.Lot number: 424363.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 10-feb-2025.Manufacturing site: jabil le locle.Expiry date: 31 jan 2027.Cement: product code: 183901001/ lot number: 4597805.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONFIDENCE SPINAL CMT SYS, 11C
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 2400
SZ   2400
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22976099
Report Number1526439-2025-01124
Device Sequence Number9177202
Product Code NDN
UDI-Device Identifier10705034209623
UDI-Public(01)10705034209623(17)270131(10)424363
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K060300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283910000
Device Lot Number424363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/13/2025
11/11/2025
11/13/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/15/2025
11/12/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown